• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Effexor XR and headaches: Anyone else experience this?

Catlady11287

Catlady11287

New member
Joined
Oct 14, 2021
Messages
1
Location
USA
Hello, all!

I have been taking Venlafaxine (75 mg) for six months. I was on a low dose Viibryd for a couple years and LOVED it, but my insurance stopped covering it and I had to switch. I am... uh... loving Effexor significantly less than the Viibryd. While it does manage my anxiety very well, I've been having quite a lot of breakthrough depression (and I feel like I can't focus on anything for longer than ten minutes). But here is my real question: I have been a migraine sufferer all my life. I used to have a moderate headache every few weeks or so that was treatable with ibuprofen, and a severe one (auras, nausea, aphasia, the whole nine yards) about once a year. Since I've started Effexor, I've started having moderate headaches that not even ibuprofen can touch about twice a week -- sometimes that last for about two days. The only thing that helps is to go home, lie down with an ice pack on my head, and try to sleep. Even watching TV or scrolling through TikTok hurts.

Apparently, Effexor XR is often prescribed to treat migraine; but it seems to be doing the opposite for me, and I'm starting to find this debilitating. When I have these headaches at work, I'm just in survival mode until I can go home, and when I have them at home, all I can do is lie around with an ice pack on my head.

Has anyone else had this experience?
 
TiredTina

TiredTina

Well-known member
Staff member
Admin
Moderator
Joined
Jul 21, 2010
Messages
50,135
Location
West Sussex, England
  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
Top